| Catalog Number |
03.010.000 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/23/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, the patient underwent a removal surgery.The surgeon attached the extraction screw to the nail after removing the end cap, but it did not engage with the nail properly.Therefore, the surgeon thought to tighten the extraction screw with a wrench, but there was no wrench because it was not a component of the instrument set provided for the surgery.Next, the surgeon thought to use a rescue screw for nail extraction, which is set-screw shaped screw, but there was no rescue screw because one had not been had not prepared.Eventually, the surgeon extracted the nail with a competitor¿s instrument.The surgery was completed using an alternative product with no surgical delay.Extraction surgery was performed as bone fusion was achieved.No further information is available at this time.This report is for one (1) conical extraction screw for ti femoral and tibial nails this is report 1 of 1 for complaint (b)(4).
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j sales representative.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.